Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Wilmington, OH

June 7, 2011Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2011, 3:58 PM EDT for Scioto County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 3:58 PM EDT (19:58 UTC)
Expired
Jun 7, 2011, 4:30 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Scioto County, OH

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:02 PM EDTHAIL 1.253 S Wheelersburg, OH
Jun 7, 4:10 PM EDTHAIL 12 N Franklin Furnace, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS51 KILN 071958
SVRILN
OHC145-072030-
/O.NEW.KILN.SV.W.0210.110607T1958Z-110607T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 430 PM EDT.

* AT 350 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF   
PRODUCING HAIL TO ONE INCH IN DIAMETER. THIS STORM WAS LOCATED 
NEAR   SCIOTODALE...MOVING WEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN SCIOTO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3861 8286 3867 8286 3868 8288 3874 8288
      3875 8288 3873 8297 3876 8285 3861 8279
      3860 8286
TIME...MOT...LOC 1958Z 073DEG 25KT 3867 8294

$$
1 follow-up statement
133 
WWUS51 KILN 072016
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE JUN 7 2011

OHC145-072030-
/O.CON.KILN.SV.W.0210.000000T0000Z-110607T2030Z/
SCIOTO OH-
416 PM EDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN SCIOTO COUNTY...

AT 407 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD 
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE 
STORM PRODUCED GOLFBALL SIZE HAIL IN WHEELERSBURG AND QUARTER SIZE 
HAIL IN FRANKLIN FURNACE. THIS STORM WAS LOCATED NEAR FRANKLIN 
FURNACE...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN FURNACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3867 8286 3868 8288 3871 8288 3872 8283
      3861 8279 3860 8286
TIME...MOT...LOC 2015Z 355DEG 10KT 3864 8284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 7, 3:04 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT TUE JUN 7 2011

.SYNOPSIS...
CONVECTION CONTINUES TO INITIATE ALONG AN OUTFLOW BOUNDARY IN THE
EASTERN PARTS OF THE FORECAST AREA. THIS ACTIVITY WILL DIMINISH
AFTER SUNSET. TONIGHT THROUGH THURSDAY MORNING...RIDGING WILL REMAIN
IN PLACE...KEEPING TEMPERATURES WELL ABOVE NORMAL WITH VERY LOW
CHANCES FOR PRECIPITATION. A FRONTAL BOUNDARY WILL SETTLE ACROSS
THE REGION THURSDAY THROUGH SATURDAY...COOLING OUR TEMPERATURES
AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE KEPT LIKELY POPS ALONG THE THE CONVERGENT OUTFLOW BOUNDARY
POSITIONED ALONG A LINE FROM COLUMBUS SOUTHEASTWARD ACROSS THE
HOCKING...FAIRFIELD COUNTY LINE. THE OUTFLOW BOUNDARY WILL CONTINUE
TO MOVE SOUTHWESTWARD INTO OUR SOUTHEASTERN COUNTIES...WHILE
STALLING OVER OUR NORTHERN COUNTIES. THIS WILL CONTINUE A THREAT FOR
STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THESE AREAS.
THESE STORMS ARE FORECAST TO WEAKEN AFTER THE PEAK HEATING OF
TODAY.

EXPECT ANY SEVERE THREAT TO REMAIN ISOLATED IN THE STRONGER
STORMS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL CONTINUE TO BE
HAIL UP TO AN INCH IN DIAMETER AND WINDS UP TO 60 MPH. THE SEVERE
THREAT SHOULD ALSO DIMINISH THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
RIDGING WILL CONTINUE TO BUILD NORTHWARD ACROSS THE REGION TONIGHT
AND WILL BE FIRMLY IN PLACE WEDNESDAY AND WEDNESDAY NIGHT. HIGH
TEMPERATURES WEDNESDAY WILL BE WELL ABOVE NORMAL WHICH WILL
COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES IN THE MID
TO UPPER 90S. THE HWO CURRENTLY REFLECTS THESE HIGH HEAT INDEX
VALUES. THE RIDGING SHOULD PRODUCE ENOUGH SUBSIDENCE TONIGHT
THROUGH THURSDAY NIGHT TO LIMIT CHANCES FOR THUNDERSTORM
DEVELOPMENT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPR LVL RIDGE WILL BE CENTERED JUST EAST OF THE OHIO VALLEY ON
THURSDAY. FRONTAL BOUNDARY PUSHING INTO AREA DURING THE DAY. WILL
KEEP POPS NEAR CURRENT FCST. CONVECTION SHOULD DEVELOP IN HOT AND
HUMID AIR MASS NEAR FRONT. SOME DIMINISHING THROUGH THE NIGHT
THURSDAY NIGHT. FRONTAL BOUNDARY IN THE AREA FRIDAY AND SATURDAY.
SOME INDICATION OF NORTHERN OSCILLATION ON FRIDAY. THIS WOULD WARM
UP TEMPS A BIT AND KEEP AREA MORE DRY WITH ISOLATED NATURE OF
CONVECTION. LEFT CHANCE POPS IN FOR NOW. FRONT SLIDES THROUGH ON
SATURDAY WITH MORE SCATTERED CONVECTION. HIGH BUILDS IN FOR SUNDAY.
QUESTION THEN TURNS TO NORTHWEST FLOW FOR FIRST OF NEXT WEEK. GFS
WANTS TO BRING SOME PRECIP IN BY SUNDAY NIGHT WHILE ECWF HOLDS OFF
TO TUESDAY MORNING. WILL GO WITH LOW CHANCE POPS FOR NOW. IF TREND
CONTINUES EXPECT MORE WIDESPREAD STORMY PATTERN BY AT LEAST MONDAY
NIGHT OR TUESDAY. ANOTHER HOT DAY THURSDAY AHEAD OF FRONT. WILL GO
AT LEAST AT OR SLIGHTLY ABOVE GUIDANCE FOR NOW. IF CONVECTION HOLDS
OFF MAY GET SLIGHTLY ABOVE FCST TEMPS. TEMPS NEAR GUIDANCE REST OF
PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GENERALLY VFR CONDITIONS EXPECTED...EXCEPT FOR SOME LATE NIGHT
FOG/MIST AT THE CENTRAL OHIO TAF SITES OF CMH/LCK...AND ILN/LUK AS
WELL. EXPECT LUK TO SEE IFR VSBYS AS WITH PREVIOUS NIGHTS. EXPECT
THE REMAINDER OF THE SITES TO HAVE MVFR RESTRICTIONS. LIGHT
WLY/SWLY FLOW WILL BACK WITH THE BOUNDARY LAYER DECOUPLING AND
BECOME LIGHT FROM THE SSW.

CONVECTION THIS AFTERNOON NEAR THE CMH/LCK TERMINALS SHOULD
LARGELY STAY EAST OF ILN/LUK/CVG...AND AM PLAYING FORECAST THIS
WAY. STRONG OUTFLOW BOUNDARY HOWEVER HAS MOVED THROUGH CMH/LCK
WITH WINDS TURNING NORTHEAST...AND WILL LIKELY VEER TO SOUTHEAST
REMAINDER OF THE AFTERNOON...BEFORE COLD POOL MIXES OUT AND WSWLY
FLOW RESUMES LATE THIS AFTERNOON OR THIS EVENING. WILL NEED TO
WATCH WINDS AT THESE LOCATIONS. COULD SEE A DOWNPOUR AT EITHER ONE OF THESE
TAF SITES THROUGH 19Z BUT MAN FOCUS WILL BE SOUTH/EAST OF THESE
TWO SITES. REMAINING TAF SITES ARE DRY.

OUTLOOK...TSTMS POSSIBLE THURSDAY INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...PADGETT
AVIATION...BINAU
Hazardous weather outlook, Jun 7, 8:30 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
830 AM EDT TUE JUN 7 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-081230-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
830 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S
AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE
MID TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ045-046-054>056-063>065-073-074-080>082-088-081230-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
830 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON
ACROSS THE AREA AS A LINE OF STORMS MOVES IN FROM THE NORTH. A FEW
OF THE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S
AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE
MID TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON.

BINAU

In the hours before

Local storm report, Jun 7, 3:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             LEWIS CENTER            40.20N 83.01W
06/07/2011  E0.75 INCH       DELAWARE           OH   PUBLIC

0309 PM     HAIL             POWELL                  40.16N 83.07W
06/07/2011  E0.75 INCH       DELAWARE           OH   PUBLIC

&&

KURZ
Local storm report, Jun 7, 3:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             POWELL                  40.16N 83.07W
06/07/2011  E0.88 INCH       DELAWARE           OH   PUBLIC

&&

KURZ
Local storm report, Jun 7, 3:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 W ROCKBRIDGE          39.58N 82.60W
06/07/2011  M1.34 INCH       HOCKING            OH   TRAINED SPOTTER

            RAINFALL THAT FELL IN 19 MINUTES

&&

ASL
Local storm report, Jun 7, 3:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             POWELL                  40.16N 83.07W
06/07/2011  E1.00 INCH       DELAWARE           OH   PUBLIC

&&

KURZ
Special weather statement, Jun 7, 3:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT TUE JUN 7 2011

OHZ088-072045-
SCIOTO OH-
342 PM EDT TUE JUN 7 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 445 PM EDT...

AT 337 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LYRA...
MOVING SOUTH AT 15 MPH.

THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE.

ALSO...POWELLSVILLE AND HAVERHILL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3857 8283 3861 8286 3867 8286 3868 8288
      3876 8289 3879 8265 3875 8266 3873 8269
      3869 8269 3868 8271 3867 8276 3864 8276
      3860 8274 3857 8281
Local storm report, Jun 7, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             GRANVILLE               40.07N 82.50W
06/07/2011  E1.75 INCH       LICKING            OH   PUBLIC

0113 PM     HAIL             HEATH                   40.03N 82.44W
06/07/2011  E1.25 INCH       LICKING            OH   PUBLIC

0122 PM     HAIL             HEBRON                  39.96N 82.49W
06/07/2011  E1.25 INCH       LICKING            OH   PUBLIC

0136 PM     HAIL             1 NE HARBOR HILLS       39.95N 82.42W
06/07/2011  M0.50 INCH       LICKING            OH   AMATEUR RADIO

0200 PM     HAIL             1 E LANCASTER           39.72N 82.58W
06/07/2011  E1.00 INCH       FAIRFIELD          OH   PUBLIC

0334 PM     HAIL             WORTHINGTON             40.10N 83.02W
06/07/2011  M0.88 INCH       FRANKLIN           OH   TRAINED SPOTTER

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:58 AM EDTSpecial Weather StatementILNLicking77 min
Jun 7, 1:08 PM EDTSevere Thunderstorm WarningILNFairfield, Licking52 min
Jun 7, 1:32 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking58 min
Jun 7, 2:28 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross62 min
Jun 7, 2:55 PM EDTSpecial Weather StatementILNFairfield, Franklin65 min
Jun 7, 3:12 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin48 min
Jun 7, 3:19 PM EDTSevere Thunderstorm WarningILNPike, Ross41 min
Jun 7, 4:19 PM EDTSpecial Weather StatementILNFranklin56 min
Jun 7, 4:28 PM EDTSpecial Weather StatementILNScioto32 min
Jun 7, 4:30 PM EDTSpecial Weather StatementILNRoss45 min
Jun 7, 5:07 PM EDTSpecial Weather StatementILNAdams23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.